Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 99, NWS Jackson, MS

August 19, 20104 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 19, 2010, 9:11 AM CDT for 4 counties in Mississippi. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2010, 9:11 AM CDT (14:11 UTC)
Expired
Aug 19, 2010, 12:15 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Jasper County, MS, Newton County, MS, Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 9:12 AM CDTFLASH FLOODForest, MSTWO FEET OF WATER WAS REPORTED AT THE INTERSECTION OF HIGHWAY 80 AND 35 IN FOREST. ALSO, SEVERAL STREETS AND HOMES ARE FLOODED.
Aug 19, 10:00 AM CDTFLASH FLOODForest, MSVERY HEAVY RAINFALL FLOODED AT LEAST 4 HOMES AND SEVERAL BUSINESSES WITH 15 PEOPLE BEING EVACUATED FROM THE RISING WATER. SEVERAL VEHICLES ARE TRAPPED IN FLOOD WATERS. NUMEROUS STREETS ARE CLOSED.
Aug 19, 11:00 AM CDTHEAVY RAIN 5.662 Sw Forest, MS6 HOUR RAINFALL TOTAL AT BIENVILLE NATIONAL FOREST RAWS SITE. MOST OF THIS RAIN FELL BETWEEN 6 AM AND 10 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1617 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WGUS54 KJAN 191411
FFWJAN
MSC061-101-123-129-191715-
/O.NEW.KJAN.FF.W.0099.100819T1411Z-100819T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
911 AM CDT THU AUG 19 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...HARPERVILLE...FOREST...
  NORTHEASTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
  WESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF STRINGER...
  WESTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PROSPECT...NEWTON...

* UNTIL 1215 PM CDT

* AT 908 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  STEELE TO FOREST TO HOMEWOOD TO SYLVARENA. THE STORMS WERE MOVING  
  TO THE SOUTHEAST AROUND 15 MPH. ESTIMATED RADAR RAINFALL           
  AMOUNTS...ON THE   ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN 
  THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LAWRENCE...ROBERTS...STRATTON...GARLANDVILLE...TURNERVILLE...
  PINEVILLE...BURNS...RALEIGH...CONEHATTA AND BAY SPRINGS

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

WIDESPREAD FLOODING HAS BEEN REPORTED IN FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3184 8940 3210 8963 3249 8964 3259 8949
      3258 8919 3257 8913 3184 8906

$$

OLB
1 follow-up statement
740 
WGUS74 KJAN 191533
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1033 AM CDT THU AUG 19 2010

MSC061-101-123-129-191715-
/O.CON.KJAN.FF.W.0099.000000T0000Z-100819T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH MS-JASPER MS-NEWTON MS-SCOTT MS-
1033 AM CDT THU AUG 19 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
SCOTT...WESTERN NEWTON...WESTERN JASPER AND NORTHEASTERN SMITH
COUNTIES...

AT 1031 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN SCATTERED OVER THE 
WARNED AREA. THE STORMS WERE MOVING TO THE SOUTH AT 20 MPH. 
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR 
INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARPERVILLE...HILLSBORO...STEELE...PROSPECT...STRATTON...NEWTON AND
CONEHATTA

AREAS OF VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR 
THE NEXT TWO HOURS WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3184 8940 3210 8963 3249 8964 3259 8949
      3258 8919 3257 8913 3184 8906

$$

OLB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 4:15 AM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Aug 19, 4:15 AM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CDT THU AUG 19 2010

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...A CLOSED CIRCULATION
ASSOCIATED WITH THE DECAYING REMNANTS OF TD 5 IS VERY HARD TO FIND
THIS MORNING AND WHAT IS LEFT OF THE SYSTEM SEEMS TO BE DEFINED MORE
BY A TROUGH AXIS PROGRESSING SLOWLY INTO EASTERN MS CURRENTLY. THE
EVOLUTION OF THIS DECAYING TROPICAL FEATURE APPEARS TO BE TRYING TO
FOLLOW THE MORE PROGRESSIVE ENVELOPE OF SOLUTIONS OFFERED OVER THE
PAST SEVERAL DAYS. STILL SEEING SOME EVIDENCE OF LATE NIGHT/EARLY
MORNING CONVECTION FORMING RIGHT NOW IN THE TROUGH AXIS ACROSS
CENTRAL MISSISSIPPI AND THERE IS LIKELY SOME EXTREMELY HEAVY
DOWNPOURS INVOLVED GIVEN THE VERY MOIST (2.3 TO 2.5 INCH PW VALUE)
AIRMASS. HOWEVER...THIS CONVECTION (LIKE THE TROUGH FEATURE) IS AT
LEAST SOMEWHAT PROGRESSIVE AND IS EXPECTED TO POSE MUCH LESS A FLASH
FLOODING THREAT THIS MORNING. THE PREVIOUS FLASH FLOOD WATCH IN
EFFECT FOR MY SW ZONES IS MAINLY TO THE WEST OF THE AXIS OF EXPECTED
CONVECTION THIS MORNING AND HAS THUS BEEN CANCELLED. ANOTHER WATCH
DOES NOT SEEM NECESSARY CONSIDERING POTENTIAL FOR LOCALLY HEAVY
RAINS IN CENTRAL AND EASTERN MS SHOULD NOT LAST IN ANY ONE LOCATION
TOO LONG. MAY STILL HAVE SOME ISOLATED FLOODING PROBLEMS THOUGH AS
WE GO THROUGH THE DAY...ESPECIALLY IN SOUTHEAST MS...AND THIS HAZARD
WILL BE MENTIONED IN THE HWO WITH MORNING HEAVY RAIN WORDING IN
OFFICIAL PRODUCTS.

MODEL CONSENSUS NOW GENERALLY SUGGESTS SOME VERSION OF A VERY WEAK
FRONT WILL TRY TO WORK DOWN INTO THE AREA ON THE BACKSIDE OF THE
DEPARTING TROUGH (OR TD 5 REMNANT) TODAY. THIS COULD HELP TO BE A
FOCUS FOR CONVECTION ELSEWHERE IN THE CWA LATER TODAY AS LOW LEVEL
CONVERGENCE OCCURS IN THE VERY MOIST AIRMASS PUSHED SOUTH OF I-20 ON
THE BACKSIDE OF THE SYSTEM. THIS EVOLUTION COULD BRING SOME HEAVY
DOWNPOURS AGAIN THIS AFTERNOON TO THE AREA IMPACTED BY PRODIGIOUS
RAINS FROM YESTERDAY...BUT CONFIDENCE OF HAVING ANY FURTHER FLOODING
PROBLEMS FROM THIS AFTERNOON'S ACTIVITY IS NOT HIGH ENOUGH TO
WARRANT ANOTHER FLASH FLOOD WATCH. LESS CLOUD COVER AND AND MORE
UPPER RIDGING INFLUENCE BUILDING IN BEHIND THE MENTIONED TROUGH
LATER TODAY WILL PROMOTE HOTTER TEMPS...ESPECIALLY IN NORTHWEST
ZONES (WHERE THE COMBINATION OF HEAT AND HUMIDITY HAS NECESSITATED
YET ANOTHER HEAT ADVISORY). DEFINITELY POSSIBLE THE NEED FOR HEAT
ADVISORIES WILL EXPAND FURTHER EAST INTO THE REGION OVER THE NEXT
FEW DAYS...ALTHOUGH POTENTIAL FOR CONVECTION COMPLICATES NAILING
THINGS DOWN AND THUS I HELD OFF ON ISSUING ANY ADVISORIES PAST TODAY.

THE MENTIONED WEAK BOUNDARY COMING SOUTH ON THE BACKSIDE OF THE
DEPARTING TROUGH COULD CONTINUE TO BE A FOCUS THROUGH TOMORROW AS IT
LIFTS BACK TO THE NORTH. THERE IS SLIGHT POTENTIAL AT LEAST ISOLATED
SHOWERS AND STORMS COULD PERSIST WELL INTO TONIGHT IN FAR WESTERN
ZONES NEAR THIS BOUNDARY AS SOME SEMBLANCE OF A SOUTHERLY LOW LEVEL
JET PROMOTES MOISTURE CONVERGENCE. A GENERAL INCREASE IN HEAT AND
HUMIDITY WILL DELIVER MORE INSTABILITY ACROSS THE BOARD BY TOMORROW
AFTERNOON AND SCATTERED STORMS FORMING NEAR THIS BOUNDARY (AND IN
ASSOCIATION WITH SEA-BREEZE STUFF COMING UP FROM THE SOUTH) COULD
PACK MORE PUNCH THAN HAS BEEN THE CASE LATELY. /BB/

.LONG TERM...THE EXTENDED PORTION OF THE FORECAST IS A BIT
CHALLENGING AND CONFIDENCE IS NOT OVERLY HIGH ON ANY PRIMARY
FORECAST ELEMENTS. MODELS HAVE BACKED OFF ON PUSHING A FRONT THROUGH
THE CWA...BUT IT APPEARS TO BE IN THE REGION AND ONE CAN NOT TOTALLY
RULE ITS PASSAGE OUT JUST JET. THE LATEST TREND WITH THE MED RANGE
GUID...ESPECIALLY THE EURO/GFS ENSEMBLE...IS TO TAKE SOME ENERGY
AROUND THE EASTERN EDGE OF THE SUBTROPICAL RIDGE ON MONDAY AND THEN
LEAVE A BROAD WEAKNESS OR SHEAR AXIS OVER THE SE US AND NORTHERN
GULF COAST. THE LOW LEVEL RESPONSE IS FOR A BROAD SFC TROUGH TO TAKE
SHAPE AND POSSIBLY LEAD TO SOME SFC LOW DEVELOPMENT WHICH WILL NEED
WATCHING FOR ANY TROPICAL DEVELOPMENT BY MID/LATE WEEK. EVEN IF NO
TROPICAL ENTITY DEVELOPS...THE PRESENCE OF A SFC TROUGH INVOF THE
REGION ALONG WITH A WEAKNESS IN THE MID/UPPER LEVELS WILL SUPPORT
DECENT RAIN CHANCES ACROSS MOST IF NOT ALL OF THE CWA.

THE MOST CHALLENGING ASPECT OF THE FORECAST IS WITH HIGH TEMPS. THE
LATEST GFS GUID IS QUITE WARM AND IS BASICALLY THE HIGHEST MEMBER
FOR MOST OF THE EXTENDED FORECAST PERIODS. WHAT MAKES IT SO
CHALLENGING IS THAT WE HAVE ACTUALLY ACHIEVED SUCH WARM READINGS
MOST OF THIS MONTH DESPITE BEING ABNORMALLY MOIST WITH PW'S
CONSISTENTLY 2.2 IN OR HIGHER. ADDITIONALLY...AREAS ALONG AND E/SE
OF THE TRACE HAVE SEEN ABV NORMAL RAINFALL THIS MONTH AND THAT HAS
NOT IMPACTED TEMPS THAT MUCH EITHER. CONDITIONS OVER THE AREA HAVE
BASICALLY CONTINUED TO RUN 4-6 DEGREES ABV NORMAL WITH HUMIDITY
HOLDING VERY HIGH. I SEE NO REASON FOR THIS NOT TO BE THE CASE INTO
THE WEEKEND AND THE FIRST PART OF NEXT WEEK. I ONLY ADJ HIGHS A TAD
FOR MON/TUE AS THOSE SEEMED TO BE THE PERIODS OFFERED THE BEST
OPPORTUNITY AND DID NOT FIT THE EURO OR GFS ENSEMBLE SOLUTIONS.

HEAT INDICES WILL BE QUITE HIGH FOR SAT-MON AND MOST IF NOT ALL OF
THE CWA WILL LIKELY NEED A HEAT ADV AT SOME POINT FOR THOSE FEW
DAYS. I WILL MENTION THAT POTENTIAL IN THE HWO.

ONE OTHER CONCERN WILL BE FOR THE POTENTIAL OF SOME STRONG/SVR
STORMS SAT AND SUN. AT THIS TIME...SUN LOOKS TO OFFER THE BEST
CHANCE OF SEEING SUCH ACTIVITY. HOWEVER...SAT WILL HAVE SOME
POTENTIAL. THE NW/N WILL HAVE TO BE WATCHED FOR SOME SORT OF COMPLEX
MOVING SE OUT OF AR LATE IN THE DAY. OTHER THAN THAT...ANY AREA MAY
SEE THIS ACTIVITY AS STORMS WILL LIKELY DEVELOP IN AN ENVIRONMENT
WITH 95-99 DEGREE HEAT AND SFC DEWPTS AT LEAST IN THE MID 70S. THAT
TYPICALLY RESULTS IN STRONG INSTABILITY NO MATTER WHAT THERMODYNAMIC
SETUP IS IN PLACE. I WILL SAY THAT THE MODELS ARE OFFERING STEEPER
LAPSE RATES ON SUNDAY...MAINLY DUE TO WARMER 850MB TEMPS. I WILL PUT
A BLURB ABOUT THIS STRONG/SVR POTENTIAL IN THE HWO. /CME/

&&

.AVIATION...EXPECT LOTS OF MVFR TO IFR CONDITIONS AROUND THIS
MORNING DUE MAINLY TO LOW CEILINGS. MVFR CONDITIONS DUE TO CEILINGS
AND ASSOCIATED SHOWERS AND EMBEDDED STORMS MAY LAST A WHILE ACROSS
MAINLY EASTERN MS TODAY...WHILE OTHER AREAS SHOULD IMPROVE TO MAINLY
VFR AWAY FROM ISOLATED TO SCATTERED AFTERNOON STORMS. WINDS SHOULD
BE RATHER ERRATIC TODAY...BUT GENERALLY LIGHT. EXPECT MORE
WIDESPREAD MVFR CONDITIONS POSSIBLE LATE TONIGHT DUE TO CEILINGS AND
LIGHT FOG...ALLOW POTENTIAL FOR IFR CONDITIONS WILL BE MUCH LOWER
THAN IS THE CASE RIGHT NOW. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       93  74  93  75 /  25  15  37  27
MERIDIAN      92  73  94  73 /  63  24  32  29
VICKSBURG     94  75  94  75 /  26  27  41  23
HATTIESBURG   92  76  93  75 /  64  35  62  26
NATCHEZ       91  75  92  75 /  47  24  58  21
GREENVILLE    98  76  97  76 /  13  18  34  26
GREENWOOD     95  73  96  77 /  14  11  28  32

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
MSZ018-019-025-034-     035-040-041.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
LAZ007>009-015-016-     023-024.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

BB/CME
Hazardous weather outlook, Aug 19, 5:13 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
513 AM CDT THU AUG 19 2010

MSZ039-045-046-049>052-055>058-063>066-072>074-201015-
NOXUBEE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-
SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
513 AM CDT THU AUG 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI AND
PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAINFALL ASSOCIATED WITH A DEPARTING TROPICAL LOW IS
EXPECTED THROUGH MIDDAY TODAY. RAINFALL AMOUNTS IN ISOLATED
LOCATIONS OF 1 TO 3 INCHES ARE POSSIBLE. PONDING OF WATER ISSUES ARE
EXPECTED IN AREAS OF THE HEAVIEST RAINFALL WITH ISOLATED FLASH
FLOODING PROBLEMS NOT OUT OF THE QUESTION...ESPECIALLY ACROSS
SOUTHEASTERN MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OPPRESSIVE HEAT WILL AGAIN BECOME AN ISSUE FRIDAY AND THROUGH AT
LEAST SUNDAY WHEN AFTERNOON HEAT INDEX VALUES PEAKING NEAR 105
DEGREES ARE POSSIBLE. HEAT ADVISORIES MAY BECOME NECESSARY.

A SURFACE BOUNDARY MOVING SOUTH INTO A HOT AND UNSTABLE AIRMASS ON
SUNDAY HAS THE POTENTIAL TO GENERATE SCATTERED STRONG TO SEVERE
THUNDERSTORMS ACROSS THE AREA. THE MAIN RISK WITH THIS ACTIVITY
SHOULD BE DAMAGING WIND GUSTS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ025-026-MSZ026>033-036>038-042>044-047-048-053-054-059>062-
201015-
TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-YAZOO-MADISON MS-LEAKE-
WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
513 AM CDT THU AUG 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON COULD PRODUCE SOME
LOCALLY TORRENTIAL DOWNPOURS ACROSS PORTIONS OF SOUTHWESTERN
MISSISSIPPI AND NORTHEAST LOUISIANA AFFECTED BY EXTREMELY HEAVY RAINS
YESTERDAY. THE POTENTIAL FOR ADDITIONAL FLASH FLOODING IS NOT
HIGH...BUT DISSIPATION OF ACCUMULATED WATER WILL BE HINDERED BY ANY
ADDITIONAL HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OPPRESSIVE HEAT WILL AGAIN BECOME AN ISSUE FRIDAY AND THROUGH AT
LEAST SUNDAY WHEN AFTERNOON HEAT INDEX VALUES PEAKING NEAR 105
DEGREES ARE POSSIBLE. HEAT ADVISORIES MAY BECOME NECESSARY.

A SURFACE BOUNDARY MOVING SOUTH INTO A HOT AND UNSTABLE AIRMASS ON
SUNDAY HAS THE POTENTIAL TO GENERATE SCATTERED STRONG TO SEVERE
THUNDERSTORMS ACROSS THE AREA. THE MAIN RISK WITH THIS ACTIVITY
SHOULD BE DAMAGING WIND GUSTS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

ARZ074-075-LAZ007>009-015-016-023-024-MSZ018-019-025-034-035-040-
041-201015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-BOLIVAR-SUNFLOWER-LEFLORE-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
513 AM CDT THU AUG 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF HEAT AND HUMIDITY THIS AFTERNOON WILL CAUSE HEAT
INDEX VALUES TO PEAK IN THE 105 TO 110 DEGREE RANGE. A HEAT ADVISORY
IS IN EFFECT FOR THIS AREAS THROUGH 7 PM TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OPPRESSIVE HEAT WILL AGAIN BECOME AN ISSUE FRIDAY AND THROUGH AT
LEAST SUNDAY WHEN AFTERNOON HEAT INDEX VALUES PEAKING ABOVE 105
DEGREES ARE POSSIBLE. HEAT ADVISORIES WILL LIKELY BE NECESSARY FOR AT
LEAST SOME PORTION OF THIS PERIOD.

A SURFACE BOUNDARY MOVING SOUTH INTO A HOT AND UNSTABLE AIRMASS ON
SUNDAY HAS THE POTENTIAL TO GENERATE SCATTERED STRONG TO SEVERE
THUNDERSTORMS ACROSS THE AREA. THE MAIN RISK WITH THIS ACTIVITY
SHOULD BE DAMAGING WIND GUSTS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50

In the hours before

Special weather statement, Aug 19, 5:39 AM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
539 AM CDT THU AUG 19 2010

MSZ049-050-055-056-064-065-191135-
COVINGTON MS-SMITH MS-RANKIN MS-SCOTT MS-JEFFERSON DAVIS MS-
SIMPSON MS-
539 AM CDT THU AUG 19 2010

...TORRENTIAL DOWPOURS ADVANCING SLOWLY EAST ACROSS PORTIONS OF
CENTRAL MISSISSIPPI...

A LINE OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS CAPABLE OF
PRODUCING VERY HEAVY RAIN WAS LOCATED FROM PELAHATCHIE TO 4 MILES
SOUTHWEST OF MAGEE AT 537 AM CDT...MOVING EAST AT 10 MPH. THIS
ACTIVITY IS CAPABLE OF PRODUCING 1 TO 2 INCH PER HOUR RAINFALL
RATES. PONDING OF WATER ISSUES WILL PROBABLY BE
ENCOUNTERED...ESPECIALLY IN LOW LYING AREAS.

PEOPLE IN EASTERN SIMPSON...NORTH CENTRAL JEFFERSON DAVIS...
SOUTHWESTERN SCOTT...EASTERN RANKIN...WESTERN SMITH AND NORTHERN
COVINGTON COUNTIES SHOULD MONITOR THE SITUATION CLOSELY.

BYB
Special weather statement, Aug 19, 7:53 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
753 AM CDT THU AUG 19 2010

MSZ050-051-056-057-065-066-073-074-191400-
COVINGTON MS-JONES MS-SMITH MS-JASPER MS-NEWTON MS-SCOTT MS-
FORREST MS-LAMAR MS-
753 AM CDT THU AUG 19 2010

...TORRENTIAL DOWNPOURS ADVANCING SLOWLY INTO SOUTHEASTERN
MISSISSIPPI...

A LINE OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS CAPABLE OF
PRODUCING VERY HEAVY RAIN WAS LOCATED FROM 4 MILES SOUTHEAST OF
HILLSBORO TO 3 MILES SOUTH OF EASTABUCHIE AT 747 AM CDT...MOVING
EAST AT 10 MPH. THIS ACTIVITY IS CAPABLE OF PRODUCING 1 TO 2 INCH
PER HOUR RAINFALL RATES. PONDING OF WATER ISSUES WILL PROBABLY BE
ENCOUNTERED...ESPECIALLY IN LOW LYING AREAS.

PEOPLE IN NORTHEASTERN LAMAR...NORTHERN FORREST...EASTERN
SCOTT...WESTERN NEWTON...JASPER...EASTERN SMITH...JONES AND EASTERN
COVINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 4:03 AM CDTHeat AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Claiborne, Clay and 17 more4 days
Aug 19, 9:53 AM CDTFlash Flood WarningJANNeshoba112 min
Aug 19, 3:02 PM CDTFlash Flood WarningJANFranklin90 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.